Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Memory loss in HAART?
Aug 10, 2012

Hello Doctor! I have Combivir/Kaletra since 2010. (After infection I had VL:7.000.000,T4:110 within 7 weeks then). Now VL:48, T4:24%. The chronic diarrhea, constant unusual fatigue, belly size change, decreased sex drive, sleeping difficulties, weekly often low diastolic pressure with high heart rate, already cause difficulties emotionally, and in my daily activities, but now every week I have experience of memory loss, what start to effect even my social life. Increased carelessness, dizziness, deconcentration, disturbed by all noises around, and clumsiness appears, hitting thing by chance with shoulder or knee, with closed eye I feel my balance is not stabil, often huffy (quick anger). I cant remember that I was who bought something for the fridge, sometimes takes more then a minute to remember why I am in the mall/what I wanted to buy, watching pictures of trips I had and I cant recall being there, can not follow conversations, and mostly difficult to remember things from the past few hours/days to weeks time period. My doctor told me that HIV itself, plus each of my meds can cause this, so they cant do anything about, and generally my doctor say for everything i say that these all normal. I am sporty, 32 now, IQ test shown same good results as 3 y ago. Will my memory and motor problems increase for worse? How far this can go? Are my experiences really normal in my case? I am fed up of being a confused tired zombie. Thank you for being here for us.

Response from Dr. Henry

Your current regimen is generally a good one for protecting your brain (drugs penetrate well into brain making HIV less likely a cause of your memory problems) but can be tough on stomach, fat, et cetera. To assess memory/brain function a full neuropsych assessment is often crucual to determine level of dysfunction if any. KH



Previous
FAT BELLY , NERVES AND MUSCLE IRRITATING
Next
AVT & Wellbutrin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement